UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 31

of 'Immediate hypersensitivity reactions to radiocontrast media: Clinical manifestations, diagnosis, and treatment'

31
TI
Case report: recurrent anaphylactic shock to radiographic contrast media. Evidence supporting an exceptional IgE-mediated reaction.
AU
Kanny G, Maria Y, Mentre B, Moneret-Vautrin DA
SO
Allerg Immunol (Paris). 1993;25(10):425.
 
A rare case of anaphylaxis to iodinated contrast media is reported. The patient underwent two anaphylactic shocks to intravenous administration of radiocontrast agents. Specific IgE were suspected on the basis of positivity of intradermal tests and human basophil degranulation tests. The passive sensitization of basophils from donors was performed, comparing native and heated serum. Results agreed with the hypothesis of IgE antibodies, since heating 56 degrees C during two hours prevented the degranulation. Considering the chemical structure, iopamidol was thought to be innocuous. Two opacification procedures were further performed with iopamidol without any incident.
AD
Service de Médecine D, Centre Hospitalier Universitaire de Nancy, Hôpital de Brabois, Vandoeuvre.
PMID